RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
Main page
About this project
Software
Classifications
Links
Terms of Use

Search papers
Search references

RSS
Current issues
Archive issues
What is RSS






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Theoret. Population Biol., 2013, Volume 83, Pages 145–154 (Mi tpl1)  

Evolutionary branching in a stochastic population model with discrete mutational steps

S. Sagitova, B. Mehligb, P. Jagersa, V. Vatutinc

a Mathematical Sciences, Chalmers and Gothenburg University, SE-41296 Gothenburg, Sweden
b Department of Physics, University of Gothenburg, SE-41296 Gothenburg, Sweden
c Department of Discrete Mathematics, Steklov Mathematical Institute, 119991, Gubkin Street 8, Moscow, Russia

Abstract: Evolutionary branching is analysed in a stochastic, individual-based population model under mutation and selection. In such models, the common assumption is that individual reproduction and life career are characterised by values of a trait, and also by population sizes, and that mutations lead to small changes $\varepsilon$ in trait value. Then, traditionally, the evolutionary dynamics is studied in the limit $\varepsilon\to0$. In the present approach, small but non-negligible mutational steps are considered. By means of theoretical analysis in the limit of infinitely large populations, as well as computer simulations, we demonstrate how discrete mutational steps affect the patterns of evolutionary branching. We also argue that the average time to the first branching depends in a sensitive way on both mutational step size and population size.

Funding Agency Grant Number
Swedish Research Council
Russian Foundation for Basic Research 11-01-00139
Russian Academy of Sciences - Federal Agency for Scientific Organizations
Göran Gustafsson Foundation for Research in Natural Sciences and Medicine
Riksbankens Jubileumsfond
Financial support from the Swedish Research Council (SS, BM), the Göran Gustafsson Foundation for Research in Natural Sciences and Medicine (BM), and by the Bank of Sweden Tercentenary Foundation (SS) is gratefully acknowledged. VV was partially supported by the grant RFBR 11-01-00139 and the program ‘‘Dynamical systems and control theory’’ of the Russian Academy of Sciences.


DOI: https://doi.org/10.1016/j.tpb.2012.09.002


Bibliographic databases:

Document Type: Article
Received: 29.04.2012
Language: English

Linking options:
  • http://mi.mathnet.ru/eng/tpl1

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:31

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019